Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 118, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jul 11, 2021, 6:39 PM EDT for Centre County, Clinton County, Pennsylvania. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2021, 6:39 PM EDT (22:39 UTC)
- Expired
- Jul 11, 2021, 7:30 PM EDT
- In force
- 51 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Centre County, PA, Clinton County, PA
The radar
The State College radar (KCCX), 31 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 11, 2:40 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 10.7 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1367 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
917
WUUS51 KCTP 112239
SVRCTP
PAC027-035-112330-
/O.NEW.KCTP.SV.W.0118.210711T2239Z-210711T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service State College PA
639 PM EDT Sun Jul 11 2021
The National Weather Service in State College PA has issued a
* Severe Thunderstorm Warning for...
North central Centre County in central Pennsylvania...
Central Clinton County in north central Pennsylvania...
* Until 730 PM EDT.
* At 638 PM EDT, a severe thunderstorm was located near Keating,
moving east at 20 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* Locations impacted include...
Keating, Monument, Glen Union and Orviston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4107 7800 4125 7800 4131 7753 4111 7751
TIME...MOT...LOC 2238Z 268DEG 15KT 4117 7791
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
$$
JurewiczWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 4:25 PM EDT, 2 hours 14 minutes earlier.
Area forecast discussion, Jul 11, 4:25 PM EDT, 2 hours 14 minutes before
Area Forecast Discussion National Weather Service State College PA 425 PM EDT Sun Jul 11 2021 .SYNOPSIS... A warm front draped near and just to the north of Route 322 in Western and Central PA this afternoon will drift slowly north through this evening, ushering in higher humidity and hotter temperatures for the beginning of the upcoming week. This will also increase the chance of mainly afternoon and early evening showers and thunderstorms through the middle of the week, some of which could contain gusty winds and locally heavy rain. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... Small amount of CIN present in the soundings early this afternoon has vanished, but rather weak mid-level lapse rates are still preventing tall and well organized updrafts from forming thus far. As a potent shortwave and associated uvvel max approaching from the PA/Ohio border will help to intensify the storms and bring a few to several hour period of heavier rain across the NW half of the CWA late today through the evening hours. Target area for the heaviest rain (locally over 2 inches possible) and flash flooding concerns appears to be across the Ncent Mtns and portions of the Upper Mainstem of the Susq Valley where FFG values are the lowest and last few runs of the HRRR/RAP focus the best chc for two-three training TSRAs. The best low-mid level shear and broad-looping hodographs up through 2KM are INVOF KDUJ/KUNV and points just to the SE into early this evening. This is where the greatest supercell/isolated brief tornado risk will reside. Precip will linger the longest across our NE zones tonight and convection could back-build for up to several hours there later tonight as the sfc warm front stalls out and the aforementioned upper shortwave and associated speed max merges in with a larger scale entrance region of an upper jet from the Finger Lakes Region of NY to New England. Min temps tonight in the 60s to low 70s in the SE will make it feel much muggier than recent nights with a narrow T/Td spread after midnight, leading to some patchy fog. && .SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/... More of the same is in store for Monday with high PWATs and perhaps better destabilization. However, some short wave ridging is in place for some of the day. Might be tough to crank up enough CAPE to make strong/severe storms. Maxes will probably be 5-8F higher on Mon vs. Sun. Most likely time for storms is the late aftn around peak heating. && .LONG TERM /MONDAY NIGHT THROUGH SUNDAY/... Not much change today in the extended forecast department. Still looking like Thursday would be the one day with the best chance to be mainly dry this week. Models today slightly less wet today with Thursday. Still not clear cut for later next weekend. Most of the guidance the last few days has shown a mixed signal for if we can get some dry weather. The 12Z EC today shows a better chance for drier weather on next Sunday. More detail below. Large scale upper level ridge across the western states will keep a weakness in the upper level flow over the eastern states for the new week. Dewpoints will come up high, but 500 mb heights come up toward 594 dm. Thus while showers and storms will occur from time to time next week, it will not be wet all the time, given how warm aloft it will be. Main chance for rain will be later in the afternoon and early evening. Temperatures will run above normal again, but numbers not quite there for any heat products. Main chance for coming close at this point would be near Lancaster. Best chance of any dry days will be Thursday. Still hints of a lee-side trough across the east that day too, so an isolated shower or storm could occur. && .AVIATION /20Z SUNDAY THROUGH FRIDAY/... MVFR CIGS likely to persist for most or all of the region near and to the north of a line from KBFD to KUNV KSEG and KHZL through early this evening with local IFR cigs and vsbys in +RA/TSRA as a warm front has difficulty lifting slowly north across the state. VFR to Tempo MVFR in SHRA/TSRA will occur across the Laurel Highlands region and Scent PA. Hires model guidance signals heavy downpours are most likely across the northern 1/2 of the airspace later this afternoon/evening, but confidence is low. Cigs should trend steadily lower across the northern 1/2 late today with MVFR-IFR conditions probable tonight into early Monday morning. Showers and storms should fade after 06Z Mon. Outlook... Tue-Wed...Rounds of locally heavy showers and t-storms with restrictions likely. Thu...Low chance for isolated showers/t-storms. Fri...Still a chance of showers and storms ahead of a cold front. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Dangelo NEAR TERM...Dangelo SHORT TERM...Lambert/Dangelo LONG TERM...Martin AVIATION...Lambert/Steinbugl
Hazardous weather outlook, Jul 11, 5:38 PM EDT, 1 hour 1 minute before
Hazardous Weather Outlook National Weather Service State College PA 538 PM EDT Sun Jul 11 2021 PAZ004-122000- Warren- 538 PM EDT Sun Jul 11 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. Heavy rain is possible from several rounds of showers and thunderstorms, which could lead to localized flooding. Strong to severe thunderstorms with gusty winds are possible late this afternoon and early tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Strong to severe thunderstorms with gusty winds are possible Monday and Tuesday afternoon, and heavy rain is also possible. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ037-122000- Tioga- 538 PM EDT Sun Jul 11 2021 ...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Flash Flood Watch. Heavy rain is possible from several rounds of showers and thunderstorms, which could lead to localized flooding. Strong to severe thunderstorms with gusty winds are possible late this afternoon and early tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Flash Flood Watch. Strong to severe thunderstorms with gusty winds are possible Monday and Tuesday afternoon, and heavy rain is also possible. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ005-006-010>012-017>019-024>028-033>036-045-049-050-056-063>065- 122000- McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Juniata-Somerset-Bedford-Fulton-Franklin-Southern Clinton-Union- Snyder-Perry-Cumberland-Adams-York- 538 PM EDT Sun Jul 11 2021 ...SEVERE THUNDERSTORM WATCH 372 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Strong to severe thunderstorms with gusty winds are possible Monday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ041-046-122000- Northern Lycoming-Southern Lycoming- 538 PM EDT Sun Jul 11 2021 ...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING... ...SEVERE THUNDERSTORM WATCH 372 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Flash Flood Watch. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Flash Flood Watch. Strong to severe thunderstorms with gusty winds are possible Monday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ066-122000- Lancaster- 538 PM EDT Sun Jul 11 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. Strong to severe thunderstorms with gusty winds are possible late today and tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The heat index could reach 100 degrees for a few hours both Monday and Tuesday afternoons. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ042-053-122000- Sullivan-Columbia- 538 PM EDT Sun Jul 11 2021 ...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Flash Flood Watch. Heavy rain is possible from several rounds of showers and scattered strong to severe thunderstorms, which could lead to localized flooding and gusty winds late today and tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Flash Flood Watch. Strong to severe thunderstorms with gusty winds are possible Monday and Tuesday afternoon, and heavy rain is also possible. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ051-052-057>059-122000- Montour-Northumberland-Dauphin-Schuylkill-Lebanon- 538 PM EDT Sun Jul 11 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. Heavy rain is possible from several rounds of showers and scattered strong to severe thunderstorms, which could lead to localized flooding and gusty winds late today and tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Strong to severe thunderstorms with gusty winds are possible Monday and Tuesday afternoon, and heavy rain is also possible. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. Martin
In the hours before
Special weather statement, Jul 11, 5:06 PM EDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service State College PA
506 PM EDT Sun Jul 11 2021
PAZ050-052-056-057-112145-
Perry PA-Northumberland PA-Dauphin PA-Snyder PA-
506 PM EDT Sun Jul 11 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF PERRY...
NORTHUMBERLAND...DAUPHIN...AND SNYDER COUNTIES UNTIL 545 PM EDT...
At 505 PM EDT, Doppler radar indicated a strong thunderstorm near
Millersburg, moving northeast at 25 mph.
Wind gusts up to 50 mph are possible.
Locations impacted include...
Selinsgrove, Millersburg, Elizabethville, Port Trevorton,
Klingerstown, Rebuck, Meiserville, Urban, Liverpool, Gratz, Dalmatia,
Berrysburg, Herndon and Pillow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 4066 7670 4062 7664 4051 7693 4052 7704
4058 7706 4061 7703 4061 7701 4063 7694
4064 7694 4065 7695 4064 7700 4085 7681
4069 7662
TIME...MOT...LOC 2105Z 228DEG 21KT 4059 7694
LambertLocal storm report, Jul 11, 5:31 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
531 PM EDT SUN JUL 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 PM TSTM WND DMG 1 ENE ALTOONA 40.51N 78.38W
07/11/2021 BLAIR PA FIRE DEPT/RESCUE
TREES DOWN IN THE 400 BLOCK OF PLEASANT
VALLEY BLVD.
&&Local storm report, Jul 11, 5:37 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
537 PM EDT SUN JUL 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG 2 NE ALTOONA 40.52N 78.37W
07/11/2021 BLAIR PA FIRE DEPT/RESCUE
SEVERAL REPORTS OF TREES AND WIRES DOWN
ACROSS THE EAST END OF ALTOONA.
&&Special weather statement, Jul 11, 5:52 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service State College PA
552 PM EDT Sun Jul 11 2021
PAZ034-112215-
Bedford PA-
552 PM EDT Sun Jul 11 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF BEDFORD COUNTY UNTIL
615 PM EDT...
At 552 PM EDT, Doppler radar indicated a strong thunderstorm over
Osterburg, moving northeast at 20 mph.
Pea size hail and wind gusts up to 50 mph are possible.
Locations impacted include...
Osterburg, St. Clairsville, Queen and Woodbury.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Minor flooding may develop. Do not drive into water covering the
roadway.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4018 7864 4029 7852 4029 7850 4025 7845
4030 7843 4029 7840 4025 7830 4026 7827
4026 7824 4024 7824 4013 7854
TIME...MOT...LOC 2152Z 233DEG 18KT 4018 7855
LambertSpecial weather statement, Jul 11, 6:35 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service State College PA
635 PM EDT Sun Jul 11 2021
PAZ042-046-112300-
Southern Lycoming PA-Sullivan PA-
635 PM EDT Sun Jul 11 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF SOUTHERN LYCOMING AND
SULLIVAN COUNTIES UNTIL 700 PM EDT...
At 635 PM EDT, Doppler radar indicated a strong thunderstorm near
Lairdsville, moving northeast at 15 mph.
Wind gusts up to 50 mph are possible.
This strong thunderstorm will be near...
Lairdsville around 650 PM EDT.
Biggertown around 700 PM EDT.
Other locations impacted by this storm include Laporte.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Minor flooding may develop. Do not drive into water covering the
roadway.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4131 7641 4124 7649 4117 7666 4119 7671
4123 7674 4131 7663 4131 7660 4132 7661
4143 7646 4134 7631
TIME...MOT...LOC 2235Z 232DEG 14KT 4121 7667
LambertLocal storm report, Jul 11, 6:37 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
637 PM EDT SUN JUL 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 PM TSTM WND DMG 2 NNW MEDIX RUN 41.31N 78.40W
07/11/2021 ELK PA UTILITY COMPANY
TREE ON WIRES IN BENEZETTE TOWNSHIP.
&&The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 3:29 PM EDT | Special Weather Statement | CTP | Cameron | 31 min |
| Jul 11, 3:51 PM EDT | Special Weather Statement | CTP | Cambria | 39 min |
| Jul 11, 4:42 PM EDT | Flash Flood Watch | CTP | Columbia, Lycoming, Sullivan, Tioga | 9 hr |
| Jul 11, 4:48 PM EDT | Severe Thunderstorm Warning | CTP | Cameron, Elk | 42 min |
| Jul 11, 4:51 PM EDT | Severe Thunderstorm Warning | CTP | Clearfield, Elk | 39 min |
| Jul 11, 4:59 PM EDT | Special Weather Statement | CTP | Blair | 46 min |
| Jul 11, 5:06 PM EDT | Special Weather Statement | CTP | Snyder | 39 min |
| Jul 11, 5:06 PM EDT | Severe Thunderstorm Warning | CTP | Blair, Huntingdon | 24 min |
| Jul 11, 5:10 PM EDT | Tornado Warning | CTP | Cameron, Elk | 24 min |
| Jul 11, 5:18 PM EDT | Severe Thunderstorm Warning | CTP | Elk | 46 min |
| Jul 11, 5:19 PM EDT | Severe Thunderstorm Warning | CTP | Cameron, Clearfield, Elk | 41 min |
| Jul 11, 5:25 PM EDT | Severe Thunderstorm Warning | CTP | Cambria, Somerset | 65 min |
| Jul 11, 5:30 PM EDT | Severe Thunderstorm Warning | CTP | Blair, Centre, Clearfield, Huntingdon | 45 min |
| Jul 11, 5:37 PM EDT | Areal Flood Advisory | CTP | Cameron, Clearfield, Clinton, Elk, Potter | 2 hr |
| Jul 11, 5:52 PM EDT | Special Weather Statement | CTP | Bedford | 23 min |
| Jul 11, 5:55 PM EDT | Severe Thunderstorm Warning | CTP | Cameron, Centre, Clearfield, Clinton, Potter | 35 min |
| Jul 11, 6:03 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Blair, Cambria, Centre, Clearfield, Huntingdon and 1 more | 57 min |
| Jul 11, 6:16 PM EDT | Tornado Warning | CTP | Centre, Clinton | 29 min |
| Jul 11, 6:23 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Clinton | 52 min |
| Jul 11, 6:35 PM EDT | Special Weather Statement | CTP | Sullivan | 25 min |
| Jul 11, 6:48 PM EDT | Tornado Warning | CTP | Centre, Clinton | 27 min |
| Jul 11, 6:57 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Centre, Cumberland, Franklin, Fulton, Huntingdon and 3 more | 63 min |
| Jul 11, 7:02 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Sullivan | 43 min |
| Jul 11, 7:25 PM EDT | Severe Thunderstorm Warning | CTP | Clinton | 50 min |
| Jul 11, 7:31 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Clinton, Juniata, Mifflin, Snyder, Union | 44 min |
| Jul 11, 7:39 PM EDT | Tornado Warning | CTP | Clinton, Lycoming | 36 min |
| Jul 11, 7:48 PM EDT | Special Weather Statement | CTP | Sullivan | 27 min |
| Jul 11, 7:58 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Cumberland, Franklin, Fulton, Huntingdon, Juniata and 2 more | 62 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.